Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 23, 2021, 11:22 PM CDT for Dickey County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 11:22 PM CDT (04:22 UTC)
- Expired
- Jul 24, 2021, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 69 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3002 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
309
WWUS83 KBIS 240422
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
1122 PM CDT Fri Jul 23 2021
NDZ051-240500-
Dickey ND-
1122 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DICKEY COUNTY UNTIL
MIDNIGHT CDT...
At 1122 PM CDT, strong thunderstorms were clustered near Oakes,
moving east at 50 mph.
Nickel size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Oakes, Ludden, Guelph and Glover.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern North Dakota.
LAT...LON 4594 9801 4593 9819 4594 9832 4628 9832
4628 9801
TIME...MOT...LOC 0422Z 287DEG 43KT 4618 9801
$$
TelkenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 23, 10:50 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 10:50 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1050 PM CDT Fri Jul 23 2021 .UPDATE... Issued at 1045 PM CDT Fri Jul 23 2021 Strong to severe convection has propagated into the James River Valley. Recent wind gust to 52 mph near Ellendale. There are a couple stronger cells over Logan county, but the main threat through midnight appears to remain mostly over Dickey county. We are in the process of removing Sioux and Emmons county from the watch. Have also updated pops through the early morning hours. UPDATE Issued at 921 PM CDT Fri Jul 23 2021 We have cancelled Adams county from the severe thunderstorm watch. Currently, strongest convection remains over eastern Emmons into western Logan and Mcintosh counties. Main threat at this time looks to be hail to around quarter size. We have also had some wind reports from around Linton and eastward into Mcintosh counties. Updated pops and sky cover for southern tier counties. Updated test products will be sent shortly. UPDATE Issued at 630 PM CDT Fri Jul 23 2021 Weak cold frontal boundary continues working across the southeastern forecast area. While a little more agitated cu, along with initial radar returns, has been developing in the Hettinger, Adams, Grant, and western Sioux county area, the strongest storms have remained further south in South Dakota. Question still remain in regards to exactly how far north storms will develop. CAMs are pretty consistent though in bringing convection through the southern tier or two of counties through the evening. Strong instability and shear is present in that area, so if storms are able to get going, large hail and damaging winds are likely. && .SHORT TERM...(This evening through Saturday) Issued at 232 PM CDT Fri Jul 23 2021 Thunderstorm threat remains through tonight, although the severe weather threat may be shifting. A weak cold front will continue to move south and eastward through tonight. So far along this front has been only weak elevated thunderstorms as instability is somewhat low today. Further south and east, instability and dewpoints are a bit higher, with better shear also available, and only a little bit a capping. SPC has shifted the marginal and slight risk into these areas for the severe weather threat through tonight. Although shear is still favorable, the location of the upper level jet stream is not. So overall the threat tonight remains conditional on if the weak front can provide enough lift to produce a few stronger storms that are not too elevated. With high DCAPE and just enough hail growth zone cape, wind up to 70 mph and ping pong ball sized hail are still possible through the evening if any severe storms can develop. Storms look to diminish or move out of the area around midnight, with northwest winds going on a diminishing trend. With clearing skies, overnight lows in the 50s and 60s are expected. Saturday then looks to see post frontal conditions, although only a slight cool down is anticipated. Generally highs on Saturday will be in the low 80s across the north and low 90s across the south. Breezy northwest winds may also be found on Saturday, mainly in the north and east. An abundance of dry air will move in with this northwest flow, providing for some very low RH values on Saturday afternoon. The lowest RH looks to be found in the southwest, although most areas will see low values in the teens and 20s, except across the north. Current forecast just falls short of critical fire weather danger criteria, thus no highlights at this point. It would still not be the best day for outdoor burning on Saturday. .LONG TERM...(Saturday night through Friday) Issued at 232 PM CDT Fri Jul 23 2021 Overall look for hot temperatures with limited chances for precipitation through the extended period. Temperatures return into the mid 80s to mid 90s on Sunday. Southerly flow may bring some increased moisture, and set up a weak boundary across the south. This combined with a favorable jet may bring a thunderstorms Sunday afternoon through the night. Monday and Tuesday then sees another upper level ridge build back into the region. The result will be the return of hot temperatures near 100 and mainly dry conditions. Lower RH values in the west could also provide for some increase fire weather danger, although winds look to be light each day. Mid to late next week the ridge may break down slightly, with perhaps only slightly cooler yet still warm temperatures expected. Increasing dewpoints may improve RH values in the afternoon. They could also bring some increased instability to the region. Weak disturbance in the flattening ridge will provide for some isolated to perhaps scattered thunderstorm activity each day, although confidence in timing, location, and strength at this point is only low to moderate. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1045 PM CDT Fri Jul 23 2021 VFR ceilings and visibilities are expected at all TAF sites through the forecast period. Presently, a cold frontal boundary continues working to the southeast through the area. At this time, it looks like thunderstorms are more likely to remain south of all TAF sites thus refrained from mentioning VCTS. That said, a stray thunderstorm or two for KJMS or KBIS is not completely out of the question and could result in briefing reductions in visibility and/or ceilings. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...Anglin LONG TERM...Anglin AVIATION...TWH
Hazardous weather outlook, Jul 23, 10:51 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1051 PM CDT Fri Jul 23 2021 NDZ001>005-009>012-017-018-031-032-250400- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-McKenzie-Dunn-Golden Valley-Billings- 1051 PM CDT Fri Jul 23 2021 /951 PM MDT Fri Jul 23 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. NDZ013-019>023-025-033>037-040>046-250400- Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons- 1051 PM CDT Fri Jul 23 2021 /951 PM MDT Fri Jul 23 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Thunderstorms are possible this evening. A few storms may be strong or possibly severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. NDZ047-048-050-051-250400- Logan-La Moure-McIntosh-Dickey- 1051 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight Thunderstorms are possible this evening. A few storms may be strong to severe with hail up to ping pong ball size and damaging winds up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jul 23, 7:26 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Bismarck ND
726 PM CDT Fri Jul 23 2021
NDZ042-045-240115-
Grant ND-Sioux ND-
726 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND
SOUTHWESTERN GRANT COUNTIES UNTIL 815 PM CDT/715 PM MDT/...
At 726 PM CDT/626 PM MDT/, a strong thunderstorm was located 7 miles
northwest of Keldron, or 14 miles northeast of Lemmon, moving
southeast at 25 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Morristown.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for south central and southwestern North Dakota.
LAT...LON 4601 10200 4604 10200 4614 10190 4601 10126
4594 10137 4594 10187
TIME...MOT...LOC 0026Z 300DEG 23KT 4602 10188
TelkenSpecial weather statement, Jul 23, 8:33 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Bismarck ND
833 PM CDT Fri Jul 23 2021
NDZ034-045-046-240215-
Sioux ND-Morton ND-Emmons ND-
833 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX...EASTERN
MORTON AND CENTRAL EMMONS COUNTIES UNTIL 915 PM CDT...
At 833 PM CDT, strong thunderstorms were clustered 7 miles east of
Prairie Knights Resort, or 12 miles west of Linton, moving east at 35
mph.
Nickel size hail and wind gusts to 40 mph will be possible with these
storms.
Locations impacted include...
Linton, Strasburg, Cannon Ball, Prairie Knights Resort, Temvik and
Beaver Bay Recreation Area.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southeastern North Dakota.
LAT...LON 4615 10078 4645 10077 4648 9992 4629 9992
4628 9989 4607 9990
TIME...MOT...LOC 0133Z 267DEG 28KT 4625 10049
TelkenSpecial weather statement, Jul 23, 9:10 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Bismarck ND
910 PM CDT Fri Jul 23 2021
NDZ046-047-050-240315-
Logan ND-McIntosh ND-Emmons ND-
910 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN...NORTHWESTERN
MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES UNTIL 1015 PM CDT...
At 907 PM CDT, strong thunderstorms were clustered 7 miles east of
Linton, moving east at 40 mph.
Nickel size hail and wind gusts to 55 mph will be possible with
these storms. A gust of 51 mph was recorded at the Linton airport at
855 PM CDT within this cluster of storms.
Locations impacted include...
Linton, Napoleon, Wishek, Strasburg, Lehr, Burnstad, Danzig, Green
Lake, Temvik and Beaver Lake State Park.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southeastern North Dakota.
LAT...LON 4606 10033 4640 10041 4650 9985 4652 9929
4604 9922
TIME...MOT...LOC 0207Z 270DEG 37KT 4627 10008
TelkenLocal storm report, Jul 23, 10:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 5 W WISHEK 46.26N 99.66W
07/23/2021 M68 MPH MCINTOSH ND PUBLIC
THUNDERSTORM WINDS GUSTING UP TO 68 MPH
LASTED 15 MINUTES FROM 9:23 PM UNTIL 9:38
PM.
&&Local storm report, Jul 23, 10:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 10 E ASHLEY 46.02N 99.16W
07/23/2021 E60 MPH MCINTOSH ND CO-OP OBSERVER
&&
JJASpecial weather statement, Jul 23, 11:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1122 PM CDT Fri Jul 23 2021
NDZ051-240500-
Dickey ND-
1122 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DICKEY COUNTY UNTIL
MIDNIGHT CDT...
At 1122 PM CDT, strong thunderstorms were clustered near Oakes,
moving east at 50 mph.
Nickel size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Oakes, Ludden, Guelph and Glover.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern North Dakota.
LAT...LON 4594 9801 4593 9819 4594 9832 4628 9832
4628 9801
TIME...MOT...LOC 0422Z 287DEG 43KT 4618 9801
TelkenThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:26 PM CDT | Special Weather Statement | BIS | Grant | 49 min |
| Jul 23, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 32 min |
| Jul 23, 7:40 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 35 min |
| Jul 23, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 55 min |
| Jul 23, 8:33 PM CDT | Special Weather Statement | BIS | Emmons | 42 min |
| Jul 23, 9:10 PM CDT | Special Weather Statement | BIS | Emmons, Logan, McIntosh | 65 min |
| Jul 23, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 60 min |
| Jul 23, 10:09 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 66 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.